APRIL Adverse Psychiatric Reactions Information Link
Registered Charity Number: 1072305
APRIL (Adverse Psychiatric Reactions Information Link) Our web site: www.april.org.uk
Please note that due to the cessation of the Charity Choice donation facility on 31st July 2018, any donation attempts made through this microsite on Charity Choice will now be redirected to our donation facility on BT My Donate.
Our aim and what we do
APRIL is a UK charity seeking to create awareness that many common medicines and anaesthetics can induce psychiatric adverse drug reactions (ADRs) and withdrawal symptoms, including depression, anxiety, insomnia, agitation, self-harm, suicidal thoughts and actions, or violence towards others.
APRIL charity gives a voice to patients and those bereaved due to ADRs or severe withdrawal effects. We have enabled sufferers of iatrogenic (treatment induced) illness, to share their experiences with the medical profession at meetings, conferences and via audio and video recordings.
APRIL has influenced changes in patient information and the promotion of patient reporting of ADRs to the regulators.
We are supported by friends and those we help. The Lottery helped fund our last conference. We do not and would not accept funding from industry related to pharmaceuticals. APRIL is independent from any other charity or organisation.
Please read APRIL's blog: http://aprilcharity.blogspot.com/ and follow us on Twitter @APRIL_charity
To obtain copies of articles we have written please contact the charity direct. Please follow us on Twitter to keep up to date with current thinking, scientific information and warnings about adverse effects of medicines.
An invitation from respected French therapeutics journal funded by subscriptions from doctors to speak in Paris, led to the following talk by Millie Kieve:
Victims of adverse drug reactions;
coming out of denial as a society, in the name of better care
In 2014, in Europe, victims of serious adverse drug reactions are still having huge difficulties in being recognised as such. It is time to point out the inacceptable nature of this situation, and to take action.
A conference-debate on this theme was held at Prescrire's annual "Pilule d'Or" ("Golden Pill") awards ceremony, which took place in Paris on 30 January 2014.
Millie Kieve, the founder of the UK charity April (Adverse Psychiatric Reactions Information Link) offered a chance to listen to victims' voices, especially via personal stories.
PLEASE READ THE INFORMATION IN THE TALK AND ADDITIONAL REFERENCES AND STORIES OF PERSONAL EXPERIENCES AVAILABLE ON THE PRESCRIRE WEB SITE. (Préscrire is a therapeutics journal independent of pharmaceutical funding and supported by over 30,000 doctors who subscribe to the journal.
For the English or French version or to access the video this is the link:
Direct link to the talk given by Millie Kieve and additional material published in English and French in both editions of Préscrire:
WHAT PEOPLE SAY ABOUT APRIL
People who find APRIL and have suffered from adverse reactions that affect them mentally and physically say it is so good to know someone understands and that I am not alone.
- What a wonderful thing you are doing. I am an osteopath. My patient has suffered severe depression, but particularly disruptive paranoia post an operation for his wisdom teeth that also triggered an allergic reaction and he nearly died. He is being told that his reaction is all down to shock, but he seems to have had such a stable history prior to these events that I, and he think there is more to it than that. I shall print out your e-mail, if you don't mind, and show him a copy at our next appointment.
- I welcome the information. Significant in our case is that I have at least three sources that verify that the very first medicine J was given, too often does cause hallucinations. The first time I found this out was when you e-mailed me regarding the book I then bought. Thank you for all your efforts, Millie. Your work is very important.
- I just cannot believe I was not pre-warned about these by my doctor I actually felt 600% better mentally after a week off the Tenormin (Atenolol) and am now convinced that the depression was a side effect of the drug.
I can’t thank you enough for all the help you have given us, at least now I know that things like this can happen. Before I “met” you I felt we were in an unchartered field. Once again thank you so much!.
- Thank you so much for your time, you have helped both me and my mother understand more. Coming off this drug is like going through hell andback. I would not wish it on my worst enemies and I just hope and pray that it will be over soon. More importantly, from this email, you have giving me and my mother much hope in regards to a recovery and gaining my abilities back.I wasso scared that I was going to be like this for a long time. Several months is a long time but less then a lifetime. Thank you very much, you are much appreciated!.
I REALLY appreciate your compassion, you have given me hope that life is possible after this. It's good too know there are other people out there that have gone through this. Again, thank you very much for responding; it seems to be hard to find people here that can admit to their problem, etc. Take care.
Thank you very much for responding to my query. I find solace in replies to my inquiries. I have been unacknowledged for far too long. My mother has not been 'normal' since she started Valium in 1977. My father, I believe, committed suicide due to an unknown benzodiazepine addiction. I almost fell into the same trap and feel a great need to expose the dangers of these paradoxical drugs. I personally believe them to be the worst drugs available on the planet. My 10 year downfall was a direct result of their side-effects and withdrawal syndrome. I was misdiagnosed ……….
Your website was top of the Google search, as I had begun to wonder if there may be a link, so thought I would check it out online. It may be coincidence, but I will not take Zoton again. (The reflux has stopped too!) My worst few days were last weekend, just before I stopped taking Zoton. I now feel like a different person - I have stopped being sleepy and lethargic, and the depressive feelings have almost completely gone. My last dose of Zoton wason Sunday, I am writing this on Thursday
Thanks for your thoughtful and helpful website.
Following one of our conferences this kind message was received from a Professor who chaired sessions:
Dear Millie - thanks you for the mail and update on how the day went. I thought it was a fascinating and very interesting day - I learnt a great deal and was very sorry that I had to leave early. I am pleased that you were happy with the fruits of all your hard work - I know from experience how much is involved in the organisation of even a small conference so congratulations also on getting all the practical aspects so perfect.
Take care Millie - you have a lot on your hands running your organisation. Many people who know you love and admire you, but there will be many more who will never know you but will benifit form your tireless work and energy.
APRIL Adverse Psychiatric Reactions Information Link
162-168 Regent Street
Phone: 020 7998 1561
APRIL Adverse Psychiatric Reactions Information Link News
Charity Choice Directory Listings
APRIL Adverse Psychiatric Reactions Information Link: Upgrade to a premium charity profile
- a customised microsite - add your charity's logo, strapline and colours
- appearing higher up in our directory listings
- Your logo featuring on the profiles of thousands of free related charity microsites
- Your microsite will not feature any other charities advertising